Why am I felling nauseous, dizzy and smelling urine after skipping period with copper IUD?

default
Posted on Mon, 30 Dec 2013 in Medicines and Side Effects
Question: Hi, I've been feelling unwell with nausea, dizziness, bloating and hot flushes, smelly (fishy) urine smell...no pain when passing urine and have missed my period ( 5 days) with a copper iud(paraguard). Fed up of going docs with no treatment and feel like I'm getting worse. Feel feverish. Help me please
doctor
Answered by Dr. Albana Sejdini 1 hour later
Brief Answer: Possible uro-genital infection... Detailed Answer: Hi, You are saying to have IUD (paraguard). Please bare in mind that IUD is associated with infection of the uterus, cervix, (genital organs) and pelvic inflammatory disease. The fishy smell of your urine and feeling feverish can be related to urinary tract infection (including bladder infection and urethritis). So, before starting a treatment, you need to do the following tests: - vaginal swab testing - urine analysis - urine culture and sensitivity - abdominal/transvaginal ultrasound Before running vaginal swab testing, you should not have sex at least 3 days prior the testing data. Feeling nausea, dizziness, bloating and hot flushes are indicative for pre-menstrual syndrome (your upcoming periods). Being 5 days late is not determinative for pregnancy (although your symptoms might indicate pregnancy). I suggest to wait until the 10th day after your due date before taking the pregnancy testing. I understand your worries but please bare in mind that you have chosen a birth control method which carries infection as its major side effect. Your doctor/nurse might have mentioned this before taking the decision for IUD. Getting treated for infection is a temporary solution; while the permanent solution is to take IUD off your uterus and use other measures. I usually advise condoms. Wish you health! Dr.Alba Feel free to ask me other questions you might have at the next follow up!
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Albana Sejdini

General & Family Physician

Practicing since :2006

Answered : 6663 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  
Medical Procedures
Medical Topics

Recent questions on  Premenstrual syndrome

doctor1 MD

I have a petite frame, I am 43 yo My pms and period I have the worst abd bloating ever, its a more painful period but the bleeding isn t different....

doctor1 MD

hey ... I took the plan B 3 weeks ago, then i got check and a pill prescription. i was told to take the BC in the first day of my PMS .......

doctor1 MD

I have extremely itchy skin on my knees and thighs, no visible rash, and I ve been using lotion, so my skin is hydrated. I m premenustral and...

doctor1 MD

Im a type one diabetic and I haven t had pms for 5-8 months il forhoten how long it has been. Now I have sore tender breast, lower back pain and a...

doctor1 MD

HI I am experiencing cramps in my calves. It just started about a week ago and getting worse. I have been doing stretches and doesn't seem to work....

doctor1 MD

HI I AM XXXXXXX AGE 32,FEMALE,I WAS REGULARLY HAVING PERIODS FOR EXACT 28 DAYS ,BLEEDING USUSALLY OCCURS FOR 5 DAYS IN TOTAL,BUT SINCE 3TO 4 MONTHS...

doctor1 MD

Hey doctor so since I switched birth control pills and the last one gave me horrible bledding for two weeks and they finally told me I might be...

Get personalised answers from verified doctor in minutes across 80+ specialties

137 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2